MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE? ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE? ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU80010
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the interior polytetrafluoroethylene (ptfe) liner delaminated from the sheath.A left atrial appendage (laa) closure procedure was being performed.A watchman fxd curve access system (was) and a watchman flx laa closure device & delivery system (wds) was selected for use.After deployment of the wds, an echo density was observed on transesophageal echocardiography (tee).It was assumed to be a thrombus; however, it was an abnormal appearing thrombus.Aspiration of the sheath was performed without success.A watchman closure device was in place at the time but was suboptimal positioning and a recapture was necessary.After recapture, the wds was removed from the patient body and was unremarkable.Further aspiration of the was sheath was performed without any evidence of thrombus.At this point the echo density was no longer observed on tee.Upon attempting to advance a new wds, resistance was felt by the physician, and the decision was made to remove the was sheath from the body.In troubleshooting, the dilator was reintroduced into the sheath with force and a clear plastic appearing substance was expelled from the sheath that appeared to be attached to the interior.It appeared that the interior ptfe liner delaminated from the sheath.It was noted that the material from the sheath did partially embolize into the patient as it appeared that part of the liner was entangled in some of the pectinate.No attempt was made to remove the liner from the pectinate.The physician decided to go back up with a new was sheath and closure device and deployed over the top of the material ultimately trapping it in the appendage.The sheath was set aside, and the procedure was then successfully completed with an alternate sheath and device.There were no patient complications, tissue damage, pericardial effusion or issues observed.The patient had a neurological exam completed post procedure which confirmed there were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a watchman fxd curve access system (was) was returned for device analysis.The device was visually examined.Visual and borescope inspection revealed the inner liner delaminated.A review of the media provided confirms the reported event as the inner liner is separated from the access system.Materials testing and characterization (mtac) testing was also performed on the returned device.Mtac test results indicate the root cause of ptfe liner delamination is insufficient interface contact between the pebax tie layer of the liner and the pebax sheath resulting in decreased adhesion between the liner and the sheath compared to control samples.This decreased adhesion might be induced by incomplete reflow or less constraint from the shrink tubing, resulting in the incomplete fusion of the pebax tie layer of the liner to the pebax sheath.Product and media analysis confirmed the reported event as the inner liner was delaminated.

Brand Name
WATCHMAN FXD CURVE? ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20238485
Report Number2124215-2024-57710
Device Sequence Number7961047
Product Code DQY
UDI-Device Identifier00191506013806
UDI-Public(01)00191506013806(17)261017(10)32666154
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K212228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM635TU80010
Device Catalogue NumberM635TU80010
Device Lot Number0032666154
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date09/17/2024
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale